MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC
Catalog Number C06060ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the manufacturing documentation associated with this lot 15642766 presented no issues during the manufacturing process that can be related to the reported complaint.This device remains implanted, therefore is not available for return.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the (b)(6) study, a smart 120 150, superficial femoral artery (sfa) - 6 x 150 mm stent and a smart control, iliac 6 x 60 ml stent were implanted in the target lesion without any issue.Approximately 4 years, 2 months post index procedure, the patient developed asymptomatic stent thrombosis.Abi and dus confirmed the occlusion.The thrombosis was inside and the edge of the stent(s).Rutherford exam was not done, and no treatment was applied.The patient was a (b)(6) female.The target lesion was the middle portion of the left superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
The sections have been updated accordingly: as reported by the japan smart pms study, a smart 120 150, superficial femoral artery (sfa) - 6 x 150 mm stent and a smart control, iliac 6 x 60 ml stent were implanted in the target lesion without any issue.Approximately 4 years, 2 months post index procedure, the patient developed asymptomatic stent thrombosis.Abi and dus confirmed the occlusion.The thrombosis was inside the edge of the stent(s).Rutherford exam was not done, and no treatment was applied.The patient was a (b)(6) female.The target lesion was the middle portion of the left superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.Medications patient was currently taking at home was aspirin and clopidogrel.The procedure in which the smart was implanted was an emergent procedure performed as a bailout for poba (3mm×100mm).This was a de novo lesion.The stent to vessel sizing was 5.0mm.Post-procedure regime of antiplatelet therapy was aspirin and clopidogrel.The patient was compliant with the antiplatelet therapy.The patient is currently doing fine.Additional procedural details were requested but are unknown.Neither of the two products were returned for analysis.A device history record (dhr) review of lot 15845969 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.A device history record (dhr) review of lot 15642766 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without procedural films available for review, the reported stent thrombosis could not be confirmed.A thrombosis is the formation of a clot within a vessel, or in this case, a stent.Thrombosis and treatment for thrombosis does not represent a device malfunction.Clinical factors that may have influenced the event include patient, pharmacological and lesion characteristics.Based on the minimal information provided, it is not possible to draw a clinical conclusion or determine a root cause for the reported events.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the (b)(4) smart pms study, a smart 120 150, superficial femoral artery (sfa) - 6 x 150 mm stent and a smart control, iliac 6 x 60 ml stent were implanted in the target lesion without any issue.Approximately 4 years, 2 months post index procedure, the patient developed asymptomatic stent thrombosis.Abi and dus confirmed the occlusion.The thrombosis was inside and the edge of the stent(s).Rutherford exam was not done, and no treatment was applied.The patient was a (b)(6) female.The target lesion was the middle portion of the left superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.Medications patient was currently taking at home was aspirin and clopidogrel.The procedure in which the smart was implanted was an emergent procedure on (b)(6) 2013 bailout for poba (3mm×100mm).This was a de novo lesion.The stent to vessel sizing was 5.0mm.Post-procedure regime of anti platelet therapy was aspirin and clopidogrel.The patient was compliant with the anti platelet therapy.The patient is currently doing fine.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 6X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7084093
Report Number9616099-2017-01653
Device Sequence Number16426659
Product Code NIO
UDI-Device Identifier20705032023532
UDI-Public20705032023532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue NumberC06060ML
Device Lot Number15642766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH: 6FRGUIDEWIRE: 18INCH
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Weight36